Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 54, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 29, 2012, 11:22 AM EDT for Trumbull County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 11:22 AM EDT (15:22 UTC)
- Expired
- May 29, 2012, 12:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 94 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 11:42 AM EDT | HAIL 1 | Vienna, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 10:27 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 3.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
596
WUUS51 KCLE 291522
SVRCLE
OHC155-291615-
/O.NEW.KCLE.SV.W.0054.120529T1522Z-120529T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1122 AM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN TRUMBULL COUNTY IN NORTHEAST OHIO
* UNTIL 1215 PM EDT
* AT 1121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF HUBBARD...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
KINSMAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
PLEASE REPORT HAIL AND STRONG WINDS TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4113 8051 4114 8093 4150 8074 4150 8053
4149 8052
TIME...MOT...LOC 1523Z 246DEG 22KT 4123 8062
$$
LAPLANTE1 follow-up statement
093
WWUS51 KCLE 291600
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1200 PM EDT TUE MAY 29 2012
OHC155-291610-
/O.CAN.KCLE.SV.W.0054.000000T0000Z-120529T1615Z/
TRUMBULL OH-
1200 PM EDT TUE MAY 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR TRUMBULL COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
TUESDAY EVENING FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.
LAT...LON 4113 8051 4114 8093 4150 8074 4150 8053
4149 8052
TIME...MOT...LOC 1600Z 246DEG 22KT 4132 8035
$$
SJAMISONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:19 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 29, 9:19 AM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 919 AM EDT TUE MAY 29 2012 .SYNOPSIS... A COLD FRONT STRETCHING FROM LOWER MICHIGAN ACROSS INDIANA AND INTO ILLINOIS WILL MOVE EAST ACROSS THE LOCAL AREA TODAY. HIGH PRESSURE WILL BUILD OVER THE REGION FROM THE NORTHWEST TONIGHT THROUGH THURSDAY. AN AREA OF LOW PRESSURE WILL MOVE NORTHEAST ACROSS THE GREAT LAKES REGION FRIDAY INTO SATURDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP IN ADVANCE OF THE APPROACHING COLD FRONT THIS MORNING. THE EASTWARD PROGRESSION OF THE STORMS IS FAIRLY SLOW. I WILL SLOW THE TIMING OF THE PRECIPITATION AND HOLD ON TO IT A LITTLE LONGER IN THE WEST THIS AFTERNOON. THE TREND WILL REMAIN SIMILAR IN THE EAST. I WILL LOWER TEMPS A FEW DEGREES THIS AFTERNOON. THE DEBRIS CLOUD FROM THE PRECIPITATION WILL LIKELY HOLD TEMPERATURES DOWN A FEW DEGREES. THE LAMP DATA ONLY SHOWS TEMPERATURES REACHING THE UPPER 70S THIS AFTERNOON. I WILL CONSERVATIVELY LOWER THE HIGHS INTO THE LOWER 80S. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... THE MIDDLE PART OF THE WEEK WILL BE QUIET AND COOL AS HIGH PRESSURE BUILDS OVER THE REGION FROM THE NORTHWEST. DECENT COLD AIR ADVECTION ACROSS LAKE ERIE EXPECTED ON WEDNESDAY BUT THINK THE ATMOSPHERE WILL BE TOO DRY FOR ANYTHING MORE THAN SOME LAKE INDUCED STRATO CU. THE SURFACE HIGH WILL FINALLY SHIFT TO THE NORTHEAST LATE THURSDAY. THIS WILL ALLOW AN AREA OF LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY TO BEGIN MOVING NE. THE LOW WILL REACH THE CENTRAL GREAT LAKES BY DAYBREAK SATURDAY. THE MODELS HAVE BEEN TRENDING WESTWARD WITH THE LOW TRACK. THIS MEANS PRECIP ASSOCIATED WITH THE SYSTEM WILL LIKELY NOT ARRIVE TILL SOMETIME LATE THURSDAY NIGHT. WILL NEED HIGH POPS ON FRIDAY WITH GRADUALLY DIMINISHING CHANCES FOR SHOWERS ON FRIDAY NIGHT. THE PERIOD WILL BE COOL WITH HIGHS BOTH THURSDAY AND FRIDAY AVERAGING 5 TO 10 DEGREES BELOW NORMAL. && .LONG TERM /SATURDAY THROUGH MONDAY/... THE DIFFERENCES BETWEEN THE GFS AND ECMWF HAVE BEEN DECREASING BUT THE ECMWF REMAINS MORE PROGRESSIVE THAN THE GFS WITH THE LOW MOVING THROUGH THE LAKES FRI NIGHT THRU SAT NIGHT. STILL THINK THERE IS TOO MUCH MOISTURE LEFT HANGING AROUND ON SUN NOT TO HAVE MORE OF A CHANCE FOR SHRA SO POPS INCREASED ONCE AGAIN. CONTINUES SMALL CHANCE FOR MON AS THREAT FOR WARM ADVECTION PRECIP LOOKS POSSIBLE. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... A BAND OF SCT TSRA...SOME POSSIBLY STRONG...WILL CONTINUE TO MOVE EAST ACROSS THE AREA WITH THE COLD FRONT. IN GENERAL THE TSRA THREAT LOOKS TO BE ENDING IN TOL AND FDY BY 14Z...MFD AND CLE BY 16Z...ERI AROUND 18 OR 19Z AND CAK...YNG AROUND 20Z. VFR SHOULD PREVAIL EXCEPT DURING THE HEAVIER RAIN IN THE TSRA. DRY AIR QUICKLY SPREADS IN BEHIND THE COLD FRONT AND CLOUDS DECREASE WEST TO EAST MIDDAY INTO EARLY EVENING WITH LITTLE CLOUDINESS CONTINUING TONIGHT. SW WINDS OF 10 TO 20 KNOTS TURN WEST WITH FROPA THEN WNW TONIGHT WITH A SECONDARY COLD FRONT. .OUTLOOK...NON VFR POSSIBLE IN WIDESPREAD SHRA FRIDAY INTO SATURDAY. && .MARINE... WITH TEMPS SO WARM STILL NOT SURE IF SCA CONDITIONS WILL DEVELOP BEHIND THE COLD FRONT LATER TODAY. FOR NOW WILL NOT RAISE GUIDANCE THAT MUCH AND STAY BELOW ANY SCA. SECONDARY COLD FRONT MOVES THROUGH TONIGHT THEN PRESSURE GRADIENT TIGHTENS WED SO NW FLOW WILL PROBABLY INCREASE ENOUGH FOR MARGINAL SCA CONDITIONS LATE WED THROUGH THU MORNING. AS HIGH RIDGES EAST INTO THE EASTERN LAKES THE FLOW SHOULD DIMINISH SOME AND TURN NE FOR THU NIGHT. LOW PRESSURE SHOULD MOVE NE ACROSS THE DETROIT AREA LATER FRI. THE NE TO E FLOW AHEAD OF THE LOW WILL INCREASE TO SCA LEVELS THEN WINDS WILL BE CHANGEABLE BUT SHOULD MAINLY VEER AS THE LOW CROSSES SE MI BEFORE LINING UP OUT OF THE SW THEN WEST WITH A SCA LIKELY TO CONTINUE WELL INTO SAT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...GARNET SHORT TERM...KUBINA LONG TERM...ADAMS AVIATION...ADAMS MARINE...ADAMS
Hazardous weather outlook, May 29, 5:03 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 503 AM EDT TUE MAY 29 2012 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-300915- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 503 AM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF A COLD FRONT MOVING EAST ACROSS THE REGION TODAY. A FEW OF THE STRONGER STORMS MAY BECOME SEVERE. BEST CHANCES FOR SEVERE WEATHER WILL BE ALONG AND EAST OF THE I-71 CORRIDOR LATE THIS MORNING AND EARLY THIS AFTERNOON. THE MAIN SEVERE WEATHER THREAT WILL BE FROM DAMAGING STRAIGHT LINES AND LARGE HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-300915- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 503 AM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, May 29, 10:16 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1016 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM HAIL 1 SE WOOSTER 40.81N 81.92W
05/29/2012 E1.00 INCH WAYNE OH PUBLIC
&&
SJAMISONLocal storm report, May 29, 11:21 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1121 AM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 AM HAIL MEDINA 41.14N 81.87W
05/29/2012 E0.88 INCH MEDINA OH PUBLIC
0955 AM HAIL ORRVILLE 40.85N 81.77W
05/29/2012 E0.88 INCH WAYNE OH PUBLIC
0956 AM HAIL SEVILLE 41.02N 81.87W
05/29/2012 E1.00 INCH MEDINA OH PUBLIC
0956 AM HAIL WOOSTER 40.82N 81.93W
05/29/2012 E0.88 INCH WAYNE OH PUBLIC
1045 AM HAIL BRISTOLVILLE 41.37N 80.87W
05/29/2012 E1.00 INCH TRUMBULL OH PUBLIC
1053 AM HAIL 1 W MECCA 41.39N 80.76W
05/29/2012 E1.00 INCH TRUMBULL OH EMERGENCY MNGR
TREE LIMBS DOWN
1053 AM HAIL CONNEAUTVILLE 41.76N 80.37W
05/29/2012 E1.75 INCH CRAWFORD PA PUBLIC
1055 AM HAIL CONNEAUTVILLE 41.76N 80.37W
05/29/2012 E1.25 INCH CRAWFORD PA TRAINED SPOTTER
1104 AM HAIL ALLIANCE 40.91N 81.12W
05/29/2012 E1.00 INCH STARK OH PUBLIC
&&
YEAGERThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 5:07 AM EDT | Special Marine Warning | CLE | 113 min | |
| May 29, 6:52 AM EDT | Special Marine Warning | CLE | 113 min | |
| May 29, 8:11 AM EDT | Special Marine Warning | CLE | 2 hr | |
| May 29, 9:49 AM EDT | Severe Thunderstorm Warning | CLE | Wayne | 41 min |
| May 29, 10:16 AM EDT | Severe Thunderstorm Warning | CLE | Stark, Summit | 44 min |
| May 29, 10:22 AM EDT | Severe Thunderstorm Warning | CLE | Holmes | 29 min |
| May 29, 10:32 AM EDT | Severe Thunderstorm Warning | CLE | Portage | 43 min |
| May 29, 10:41 AM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 49 min |
| May 29, 10:47 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 43 min |
| May 29, 10:50 AM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 55 min |
| May 29, 10:55 AM EDT | Severe Thunderstorm Warning | CLE | Stark | 26 min |
| May 29, 5:56 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.